A 40-year-old female asked:
i'm on eliquis, plavix, and baby aspirin daily. have bruises all over my legs (some quite large) but no where else. not sure where they came from. how concerned should i be about bleeding on all three meds?
2 doctor answers • 2 doctors weighed in
Internal Medicine 7 years experience
Bleeding risk: Individually these meds increase risk for bleeding, this risk increases when used in combination. That said, they are usually prescribed in combination for good reason when BENEFIT outweighs the risk of bleeding. It is to discuss this concern with the prescriber of these medications, and make sure you understand the reason for being on all meds. Would not change anything until talking to them.
Pharmacology 17 years experience
Call doctor now: All three medications work to prevent blood clots and are associated with an increased risk of bleeding. Bruising without a known cause and other signs of bleeding (for example, blood in the urine, stool, and vomit) should be reported to your doctor immediately, so that s/he may reevaluate therapy and decide whether to continue you on all three.
Last updated Apr 8, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.